MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039788
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
The report states "on (b)(6) 2022, (b)(6) opened the catheter package and implanted it normally.During the operation, it was found that the connection between the catheter head and the balloon tube was broken and could not be used normally".A new catheter was inserted at the same insertion site.No report of patient harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The report states "on (b)(6), 2022, (b)(6) opened the catheter package and implanted it normally.During the operation, it was found that the connection between the catheter head and the balloon tube was broken and could not be used normally".A new catheter was inserted at the same insertion site.No report of patient harm or injury.
 
Additional Manufacturer Narrative
Qn# (b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The reported lot number (18f21e0021) matches the lot number for the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a clear plastic bag.Upon return, the peel-away sheath was on the iabc; the peel-away sheath was noted partially "peeled" or partially removed.The one-way valve was connected and tethered to the short driveline tubing.The bladder was fully unwrapped; additionally, the catheter bladder was noted damaged by the central lumen and the distal tip was separated and no longer attached to the central lumen.A kink was noted to the iabc approximately 72.6cm from the central lumen distal tip.A bend was noted to the central lumen approximately 5.2cm from the central lumen distal tip.No obvious blood was noted.A small amount of dried blood was noted within the helium pathway/short driveline tubing.The customer photo submitted was reviewed; the photo shows the iab catheter bladder damaged by the central lumen and the distal tip was separated and no longer attached to the central lumen, which is consistent with the reported complaint.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab "connection between the catheter head and the balloon tube was broken" is confirmed.During the investigation, the iab catheter distal tip was separated and no longer attached to the central lumen.Damage was also noted to the bladder because of the central lumen and distal tip separation.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the to the distal tip separation.The root cause is manufacturing related.A non-conformance has been initiated to further investigate the issue.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15615925
Report Number3010532612-2022-00412
Device Sequence Number17663078
Product Code DSP
UDI-Device Identifier10801902145731
UDI-Public10801902145731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberIPN039788
Device Catalogue NumberIAB-06840-U
Device Lot Number18F21E0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexMale